Alert archive / Missouri / Wind Advisories in 2009

Wind Advisory 7, NWS Kansas City, MO

December 9, 200914 counties in Missouri

NWS Kansas City, MO issued this wind advisory at Dec 9, 2009, 5:48 AM CST for 14 counties in Missouri. It took effect at Dec 9, 2009, 6:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2009, 5:48 AM CST (11:48 UTC)
In effect from
Dec 9, 2009, 6:00 AM CST
Expired
Dec 9, 2009, 11:55 AM CST
In force
6 hr
Issued by
NWS Kansas City, MO

Counties Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clinton County, MO, Cooper County, MO, Howard County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Randolph County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 104 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 11.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 091148
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
548 AM CST WED DEC 9 2009

...STRONG NORTHWEST WINDS EXPECTED THIS MORNING...


MOZ021>025-030>033-038>040-045-046-091800-
/O.NEW.KEAX.WI.Y.0007.091209T1200Z-091209T1800Z/
CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-
RANDOLPH-LAFAYETTE-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...PLATTSBURG...KINGSTON...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...SEDALIA...
BOONVILLE
548 AM CST WED DEC 9 2009

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY.

AS THE POWERFUL WINTER STORM PULLS EAST OF THE REGION TODAY...STRONG
NORTHWEST WINDS WILL PERSIST ACROSS PORTIONS OF CENTRAL MISSOURI
THROUGH THE MORNING HOURS. SUSTAINED WINDS OF 25 TO 35 MPH WITH
OCCASIONAL GUSTS TO 45 MPH WILL CAUSE DANGEROUS TRAVEL CONDITIONS. IN
ADDITION...AREAS OF BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE
ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.

&&

$$

DEROCHE
1 follow-up statement
000 
WWUS73 KEAX 091755
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1155 AM CST WED DEC 9 2009

...WIND ADVISORY IS CANCELLED...


MOZ021>025-030>033-038>040-045-046-091900-
/O.CAN.KEAX.WI.Y.0007.000000T0000Z-091209T1800Z/
CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-RAY-CARROLL-CHARITON-
RANDOLPH-LAFAYETTE-SALINE-HOWARD-PETTIS-COOPER-
INCLUDING THE CITIES OF...PLATTSBURG...KINGSTON...HAMILTON...
POLO...CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...LEXINGTON...
CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...SEDALIA...
BOONVILLE
1155 AM CST WED DEC 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE WIND ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. WINDS WILL REMAIN
GUSTY THROUGH THIS EVENING BEFORE BECOMING LIGHT DURING THE
OVERNIGHT.

$$

CDB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Dec 9, 4:22 AM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Dec 9, 4:22 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 AM CST WED DEC 9 2009

.DISCUSSION...

VIGOROUS WINTER STORM CONTINUES TO AFFECT THE AREA EARLY THIS MORNING
BUT IS SLOWLY PUSHING ITS WAY EAST. FOR THE MOST PART...THE MODERATE
TO HEAVY SNOW HAS ENDED AND MOST LOCATIONS ARE NOW SEEING ONLY LIGHT
SNOW OR FLURRIES AS STRONGER DYNAMICAL FORCING IS LIFTING NORTH OF
THE CWA. MAIN CONCERN NOW IS WITH THE POTENTIAL FOR BLOWING SNOW AS
THE SFC LOW CONTINUES TO DEEPEN AS IT NEARS THE GREAT LAKES...TIGHTENING
THE PRESSURE GRADIENT ACROSS THE MIDWEST AND EASTERN PLAINS. HAVE
SEEN A COUPLE OF LOCATIONS MEET BLIZZARD CONDITIONS ACROSS FAR
NORTHWEST MISSOURI SO FAR WITH SEVERAL OBSERVATIONS APPROACHING BLIZZARD
CONDITIONS. WINDS ACROSS THE REMAINDER OF THE CWA REMAIN STRONG AND
AREAS OF BLOWING SNOW WILL CERTAINLY REMAIN POSSIBLE THROUGH THE
MORNING. WILL THEREFORE LET THE CURRENT HEADLINES RIDE FOR NOW AND
MONITOR WINDS/VIS FOR A COUPLE OF MORE HOURS BEFORE MAKING A DECISION
ON ANY EXTENSIONS/CHANGES.

BITTERLY COLD AND RAW DAY EXPECTED AS BRISK WINDS AND VERY COLD
TEMPERATURES WILL KEEP WIND CHILL VALUES NEAR OR BELOW ZERO ACROSS
MOST LOCATIONS THROUGH THE DAY. MORNING TEMPERATURES WILL LIKELY BE
THE DAYTIME HIGHS ACROSS MOST AREAS WITH FALLING TEMPS EXPECTED
THROUGH THE DAY AS STRONG CAA PERSISTS. IN ADDITION AS THE UPPER
LEVEL STORM SYSTEM CONTINUES TO PULL EAST...SOME LINGERING FLURRIES
WILL BE POSSIBLE ALTHOUGH NO ADDITIONAL ACCUMULATIONS ARE EXPECTED.

BY TONIGHT WITH THE ALREADY COLD TEMPERATURES IN PLACE AND CLOUDS
BEGINNING TO CLEAR FROM WEST TO EAST...TEMPERATURES SHOULD FALL INTO
THE SINGLE DIGITS ALONG AND SOUTH OF A KANSAS CITY TO KIRKSVILLE
LINE. NORTH OF THIS LINE WHERE A SNOW PACK EXISTS...ESPECIALLY ACROSS
FAR NORTHWEST MISSOURI...TEMPERATURES WILL LIKELY PLUMMET BELOW ZERO
INTO AT LEAST THE NEGATIVE SINGLE DIGITS. THIS WILL CREATE WIND CHILL
PROBLEMS OVERNIGHT AS THE PRESSURE GRADIENT REMAINS TIGHT ENOUGH FOR
A LIGHT TO MODERATE WESTERLY WIND. THIS SHOULD RESULT IN WIND CHILL
VALUES FALLING BELOW ZERO ACROSS THE ENTIRE CWA...POSSIBLY AS LOW AS
-15 TO -20 ACROSS THE SNOW PACK AREAS. MAY NEED WIND CHILL
HEADLINES FOR TONIGHT BUT WILL LET LATER SHIFTS HANDLE THIS...LETTING
CURRENT HEADLINES RUN ITS COURSE.

OTHERWISE...LITTLE IN THE WAY OF PRECIP EXPECTED OVER THE NEXT FEW
DAYS ONCE THE LINGERING FLURRIES END TODAY. THE COLD TEMPERATURES
WILL LIKELY STICK AROUND THROUGH THE END OF THE WEEK...ESPECIALLY
OVER SNOW PACKED AREAS. NOT CHANGES MADE BEYOND DAY 3.

DEROCHE

&&

.AVIATION...

FOR THE 06Z TAFS...WRAP AROUND AREA OF LIGHT SNOW WILL AFFECT THE
TERMINALS INTO THE PRE-DAWN HOURS WITH IFR VISIBILITIES/MVFR
CEILINGS. THE STORM SYSTEM IS CONTINUING TO WIND UP AND THE
TIGHTENING PRESSURE GRADIENT WILL YIELD VERY STRONG/GUSTY WNW
SURFACE WINDS THROUGH THE MORNING HOURS. STRONG SUBSIDENCE ON THE
BACK SIDE OF THE SYSTEM WILL SCOUR OUT THE LOW LEVEL MOISTURE/CLOUD
COVER ON THE BACKSIDE OF THE SYSTEM TOMORROW MORNING. MAY SEE CLOUDS
SCATTER OUT FOR A COUPLE OF HOURS IN THE MORNING BUT A MVFR
STRATOCU DECK SHOULD QUICKLY FILL BACK IN UNTIL LATE IN THE DAY.
WINDS WILL DROP OFF QUICKLY AS SUNSET APPROACHES AND SKIES CLEAR.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
     MOZ023>025-029>033-037>039.

     WINTER STORM WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR
     MOZ021-022-028.

     BLIZZARD WARNING UNTIL NOON CST TODAY FOR MOZ001>008-011>017-020.

KS...WINTER WEATHER ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
     KSZ104-105.

     WINTER STORM WARNING UNTIL 6 AM CST EARLY THIS MORNING FOR
     KSZ025-103.

     BLIZZARD WARNING UNTIL NOON CST TODAY FOR KSZ102.

&&
Hazardous weather outlook, Dec 8, 1:01 PM CST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CST TUE DEC 8 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091915-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
101 PM CST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A MIXTURE OF FREEZING RAIN...SLEET OR SNOW WILL PERSIST THROUGH THIS
AFTERNOON FROM GENERALLY ALONG AND SOUTH OF LINE FROM ST. JOSEPH
THROUGH MOBERLY. NORTH OF THIS AREA PRECIPITATION IS EXPECTED TO REMAIN
ALL SNOW ACROSS NORTHWEST MISSOURI AND NORTHERN MISSOURI.

AS THE STORM SYSTEM MATURES...COLDER AIR WILL QUICKLY WORK INTO THE
OUTLOOK AREA FROM WEST TO EAST LEADING TO A RAPID TRANSITION BACK TO
SNOW BY LATE TUESDAY EVENING. CURRENTLY...AREAS ALONG AND NORTH OF A
LINE FROM ATCHISON KANSAS TO MACON MISSOURI HAVE THE POTENTIAL TO RECEIVE
SIGNIFICANT SNOW ACCUMULATIONS GREATER THAN 6 INCHES. STORM TOTAL
SNOWFALL APPROACHING A FOOT IS POSSIBLE ACROSS EXTREME NORTHWESTERN
MISSOURI INTO NORTHERN MISSOURI.

INTERESTED PARTIES SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
AND STATEMENTS FOR THE LATEST INFORMATION REGARDING THIS WINTER
STORM. IN ADDITION...STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT AND
WEDNESDAY AS THIS STORM EXITS. THIS WILL LEAD TO SIGNIFICANTLY
REDUCED VISIBILITIES DUE TO BLOWING SNOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BITTERLY COLD TEMPERATURES CAN BE EXPECTED BY WEDNESDAY NIGHT DUE TO
THE COMBINATION OF STRONG NORTHERLY WINDS AND THE EXPECTED SNOW PACK.
IN ADDITION...THE BRISK WINDS WILL LEAD TO WINDS CHILL READINGS NEAR
OF BELOW ZERO ACROSS MOST LOCATIONS OF THE OUTLOOK AREA. LOCATIONS NEAR THE
IOWA AND MISSOURI BORDER MAY EXPERIENCE WIND CHILL VALUES OF -10 TO
-15 DEGREES. PROPER PRECAUTIONS SHOULD BE TAKEN IN ANTICIPATION OF
THE BITTERLY COLD TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

CDB

In the hours before

Local storm report, Dec 9, 4:23 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
423 AM CST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     BLIZZARD         ROCK PORT               40.41N 95.52W
12/09/2009                   ATCHISON           MO   LAW ENFORCEMENT

            VISIBILITY FREQUENTLY LESS THAN 1/4 MILE. SIGNIFICANT
            DRIFTING SNOW IN 30 TO 40 MPH WINDS COUNTY-WIDE.

&&

NRR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 9:03 AM CSTWinter Weather AdvisoryEAXAdair, Andrew, Atchison, Buchanan, Daviess, DeKalb and 10 more9 hr
Dec 9, 3:39 PM CSTWind Chill AdvisoryEAXAdair, Andrew, Atchison, Buchanan, Caldwell, Clinton and 14 more17 hr

Nearby

Wind Advisories in Missouri, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.